Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 298, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 28, 2016, 5:15 PM CDT for Tarrant County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2016, 5:15 PM CDT (22:15 UTC)
- Expired
- Jul 28, 2016, 5:51 PM CDT
- In force
- 36 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 22 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.3 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:33 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 28, 3:33 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 333 PM CDT THU JUL 28 2016 .DISCUSSION... Scattered showers and thunderstorms continue to develop across portions of North and Central Texas this afternoon. Greatest coverage has been across our far eastern, southern, and western counties with little to no coverage across the metro area. Expect these trends to continue through the next few hours. Lightning, brief heavy downpours and gusty winds of around 40mph will be possible with the stronger storms, particularly across our southern counties up through Waco. The last few runs of the HRRR have been quite bullish in bringing thunderstorms from Oklahoma across the Red River and along the I-20 corridor by late this evening. While coverage is increasing across northern Oklahoma other guidance is less aggressive and will tend to discount the HRRR solution for now. Greatest chances for precipitation overnight into early Friday for our area will be along the Red River near daybreak with the approach of an overnight MCS expected to develop across SW Kansas and propagate southeastward into Oklahoma. This pattern may repeat overnight Friday into Saturday but the strengthening ridge should shift the best rain chances further off to the north. Extended forecast remains relatively unchanged as the upper ridge is expected to recenter itself across the southern plains by this weekend and slowly strengthen into next week. This will keep most of the region dry beginning Friday and allow temperatures to slowly warm into next week. By early next week increasing heights combined with south southwesterly low level winds should allow afternoon highs to reach or exceed 100 degrees across much of the region Monday through Wednesday. The ridge begins to slowly weaken over the latter half of next week which would allow temperatures to ease slightly but produce no significant relief from the heat. McKinney && .AVIATION... /ISSUED 1234 PM CDT THU JUL 28 2016/ /18Z TAFs/ Concerns...VCTS this afternoon and early evening. Isolated to scattered showers and storms are expected to develop again this afternoon with the overall coverage less than yesterday. Will continue with a VCTS mention at all the TAF sites from 19-00Z but the best window for thunder appears to be after 21-22Z. Will not Tempo for TSRA at any of the airports but will amend if needed once convective trends are observed after development. A complex of storms is expected to develop in Kansas overnight and move south into Oklahoma. As this complex nears the Red River early Friday morning, it is expected to weaken and possibly dissipate. At this time, do not have enough confidence to mention rain in the Metroplex TAFs Friday morning and will continue to monitor this potential. Otherwise, VFR is expected to prevail with a mix of cumulus clouds between 4-6 kft and mid level clouds between 10-15 kft. Southwest winds at the start of the valid TAF period are expected to become south and south-southeast in a few hours. On Friday morning, the winds will veer to the southwest again. Wind speeds through the period will remain generally less than 10 kts but could gust up to 30 kts in and near storms (from outflow boundaries). JLDunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 78 97 78 97 79 / 10 10 10 10 5 Waco 76 98 77 98 77 / 10 10 5 5 5 Paris 73 94 74 95 76 / 20 20 20 20 5 Denton 74 96 76 97 76 / 10 10 10 10 5 McKinney 75 95 75 96 76 / 10 20 10 10 5 Dallas 78 97 78 98 78 / 10 10 10 10 5 Terrell 76 95 76 97 77 / 10 20 10 10 5 Corsicana 76 96 77 97 77 / 10 10 5 10 5 Temple 75 97 76 98 76 / 10 10 5 5 5 Mineral Wells 73 97 74 99 76 / 10 10 10 5 5 && .FWD Watches/Warnings/Advisories... None. && 82
Hazardous weather outlook, Jul 28, 3:46 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 346 PM CDT THU JUL 28 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 346 PM CDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL TEXAS THROUGH THE EARLY EVENING HOURS. FREQUENT LIGHTNING AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS WITH ANY STORMS THAT DEVELOP. HOWEVER...HEAVY RAIN FROM SLOW-MOVING THUNDERSTORMS MAY RESULT IN LOCALIZED FLOODING AS WELL. LATE TONIGHT...A FEW THUNDERSTORMS MAY OCCUR ALONG THE RED RIVER AS A COMPLEX OF STORMS MOVES ACROSS OKLAHOMA. SEVERE WEATHER IS NOT ANTICIPATED OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY ALONG AND NORTHEAST OF AN OLNEY TO DENTON TO PALESTINE LINE. LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL BE THE MAIN HAZARDS. GUSTY WINDS MAY ALSO OCCUR. .SPOTTER INFORMATION STATEMENT... ISOLATED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING FOR STRONG DOWNBURST WINDS. JLDUNN
In the hours before
Special weather statement, Jul 28, 4:16 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 416 PM CDT THU JUL 28 2016 TXZ093-282145- GRAYSON TX- 416 PM CDT THU JUL 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRAYSON COUNTY UNTIL 445 PM CDT... AT 416 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DORCHESTER...OR 8 MILES SOUTHEAST OF WHITESBORO. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHERMAN...WHITESBORO...VAN ALSTYNE...HOWE...COLLINSVILLE...GUNTER... KNOLLWOOD...DORCHESTER...SOUTHMAYD...TIOGA AND SADLER. LAT...LON 3342 9694 3371 9694 3371 9662 3341 9657 TIME...MOT...LOC 2116Z 239DEG 4KT 3357 9679 66
Special weather statement, Jul 28, 5:12 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 512 PM CDT THU JUL 28 2016 TXZ119-282245- DALLAS TX- 512 PM CDT THU JUL 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALLAS COUNTY UNTIL 545 PM CDT... AT 512 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DUNCANVILLE. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DALLAS...GRAND PRAIRIE...DESOTO...CEDAR HILL...DUNCANVILLE... LANCASTER...GLENN HEIGHTS...HUTCHINS...COCKRELL HILL... OVILLA AND CEDAR HILL STATE PARK. LAT...LON 3255 9673 3255 9704 3275 9703 3275 9673 TIME...MOT...LOC 2212Z 203DEG 0KT 3268 9686 79
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:40 PM CDT | Special Weather Statement | FWD | Bosque | 35 min |
| Jul 27, 8:34 PM CDT | Areal Flood Advisory | FWD | Comanche | 116 min |
| Jul 28, 4:16 PM CDT | Special Weather Statement | FWD | Grayson | 29 min |
| Jul 28, 5:12 PM CDT | Special Weather Statement | FWD | Dallas | 33 min |
| Jul 28, 5:26 PM CDT | Special Weather Statement | FWD | Stephens | 34 min |
| Jul 28, 5:34 PM CDT | Areal Flood Advisory | FWD | Kaufman | 116 min |
| Jul 28, 5:52 PM CDT | Special Weather Statement | FWD | Dallas | 23 min |
| Jul 28, 6:10 PM CDT | Special Weather Statement | FWD | Tarrant | 35 min |
| Jul 28, 6:36 PM CDT | Special Weather Statement | FWD | Parker | 24 min |
| Jul 28, 6:53 PM CDT | Special Weather Statement | FWD | Ellis | 22 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.